Tornadoes · United States · Georgia · 2007
EF1 tornado, Griswoldville to Haddock, Georgia, March 1, 2007
From Griswoldville to Haddock, this EF1 tornado ran 3.6 miles across Jones County on March 1, 2007, touching down at 6:30 PM EST and reaching 150 yards wide. It killed nobody, and did $500,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- March 1, 2007
- Touchdown
- 6:30 PM EST (23:30 UTC)
- Lifted
- 6:35 PM EST (23:35 UTC)
- On the ground
- 5 minutes
- Path length
- 3.6 miles (5.8 km)
- Path width
- 150 yards (137 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- County
- Jones County
- Touchdown point
- 32.901, -83.516
- Lift-off point
- 32.950, -83.494
- Record number
- 0703011730-01
What the Weather Service recorded
A major, negatively tilted and closed upper trough rotated through the mid-south and southeast U.S. on March 1st. A 150kt jet was located over the region at 250mb with a strong 50kt low-level jet from central Alabama into central Tennessee. A wedge of cool air was present over much of north central and northeast Georgia. Rain, which spread over this area early in the day, helped enhance the wedge of cool air. Little to no severe weather was noted north of the wedge boundary across north Georgia where the air mass remained relatively cool and stable. Meanwhile...a warm, humid air mass was present across much of central and south Georgia where dewpoints had risen well into the 60s during the afternoon. The strong upper dynamics present over this region combined with the instability just south of the wedge provided a very favorable environment for long lived, strong tornadoes. A total of 14 tornadoes affecting 17 counties tracked across central and east central Georgia and within the Peachtree City, Georgia county warning area during the late afternoon and evening hours of March 1st. This was the second greatest number of tornadoes recorded to have occurred in the Peachtree City, Georgia forecast area within a 24-hour period, second only to the 16 tornadoes, affecting 18 counties, associated with Hurricane Katrina on August 29, 2005. The March 1st tornadoes spanned an area from Stewart county in the far southwest part of the county warning area to Warren county in the far east central portion of the county warning area. The first tornado touched down in Stewart county at 4:11 pm EST and the last tornado lifted in Marion county at 10:55 pm EST. By far the hardest hit county was Sumter county, and especially the city of Americus, where hundreds of homes and business, including the regional hospital, were heavily damaged or destroyed. Additional tornadoes were reported further south in Tallahassee and Jacksonville's, Florida's forecast areas. Federal disaster assistance had been approved for 1,836 households across the state for a total of $14.2 million. Another $5.8 million had been approved for public assistance of debris removal and to repair infrastructure. The Small Business Association also approved $7 million in disaster assistance loans. Overall damages, however, are estimated to be several hundred million.|Substantial rainfall fell across much of the state, but rainfall amounts of three to five inches were common across central and east central areas. The heaviest rainfall fell in the Hancock, Putnam, and Baldwin county areas, where some spots received in excess of six inches of rain. Some flooding was reported in these areas.
A damage survey conducted by the National Weather Service in Peachtree City, Georgia concluded that an EF1 tornado touched down approximately three miles northwest of Griswoldville in southwest Jones county and tracked very close to Georgia Highway 49 lifting about two miles southwest of James. The tornado path was around four miles long with a maximum path width of 150 yards. Extensive damage was noted to commercial and residential buildings along the path of the tornado. Dozens of trees were down in the area, many falling on and causing damage to homes. A number of large hardwood and pine trees were either uprooted or snapped. Three metal warehouses sustained significant damage. In addition, nearly a dozen homes sustained minor roof damage along the path of the tornado. One small home suffered major damage to its exterior walls. Finally, a railroad crossing arm and support pole were knocked over.
A tornado survey conducted by the National Weather Service in Peachtree City, GA concluded that a brief tornado, lasting less than one minute, touched down in a wooded area just north of Georgia Highway 49. The tornado path length was only 100 yards long with a path width of 50 yards. Approximately two dozen trees were blown down. No structural damage was observed with this tornado. This tornado was spawned by the same storm that caused the tornado 10 to 15 minutes earlier in southwest Jones county which caused extensive damage from northwest of Griswoldville to southwest of James.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
37 minutes of warning. NWS FFC issued a tornado warning for this county at 22:53 UTC, 37 minutes before the tornado touched down, in force until 23:30 UTC.
The county was under a tornado watch, issued at 15:52 UTC and running to 01:39 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 15:52 UTC | 01:39 UTC | Tornado Watch | FFC |
| 22:53 UTC | 23:30 UTC | Tornado Warning | FFC |
| 23:20 UTC | 00:00 UTC | Tornado Warning | FFC |
| 23:57 UTC | 00:15 UTC | Tornado Warning | FFC |
| 00:28 UTC | 01:00 UTC | Severe Thunderstorm Warning | FFC |
| 00:39 UTC | 00:51 UTC | Tornado Warning | FFC |
| 01:39 UTC | 05:14 UTC | Tornado Watch | FFC |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a High Risk, with a 0.30 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 20:06 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the tornado touched down at Mar 1, 5:55 PM EST, 35 minutes earlier.
Area forecast discussion, Mar 1, 5:55 PM EST, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 555 PM EST THU MAR 1 2007 .SHORT TERM...(TONIGHT-SATURDAY NIGHT) MUCH OF NORTH AND CENTRAL GEORGIA UNDER MODERATE TO HIGH RISK OF SEVERE STORMS THIS AFTERNOON/EVENING. DAMAGING WINDS AND LARGE HAIL CONTINUE TO BE THE MAIN THREAT WITH ISOLATED TORNADOES POSSIBLE MAINLY WEST SECTIONS OF STATE. MODELS SIMILAR WITH FRONT PUSHING ACROSS COUNTY WARNING AREA TONIGHT WITH PRECIPITATION ENDING FOR MUCH OF THE AREA BY MORNING...EXCEPT EXTREME SOUTHEAST PORTION WHERE SHOWERS MAY LINGER INTO MID MORNING. OTHERWISE LOOK FOR MOSTLY SUNNY SKIES AND NEAR NORMAL TEMPERATURES TO BE THE RULE FRIDAY. MODELS SHOW WEAK IMPULSE SKIRTING ACROSS TENNESSEE VALLEY REGION WITH COLD FRONT PUSHING ACROSS THE AREA FRIDAY NIGHT/SATURDAY. MAY SEE A FEW MORE CLOUDS ACROSS THE AREA...BUT DRY FORECAST LOOKS TO CONTINUE THROUGH THE END OF THE FORECAST PERIOD. NO DRASTIC COOLING INDICATED DURING THE PERIOD...WITH MODELS HOLDING TEMPERATURES NEAR NORMAL LEVELS FRIDAY AND SATURDAY. .LONG TERM... BROAD SURFACE HIGH BEGINS TO BUILD ACROSS THE SOUTHEAST U.S. SUNDAY...DOMINATING THE AREA INTO TUESDAY. LATEST GFS RUN SHOWS SURFACE HIGH SHIFTING OFF THE MID ATLANTIC COAST WEDNESDAY...AS A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT MOVES EAST FROM THE MISSISSIPPI RIVER VALLEY REGION. MOISTURE WITH THIS SYSTEM LIMITED AS IT APPROACHES AND THEN MOVES INTO NORTH GEORGIA LATE WEDNESDAY/WEDNESDAY NIGHT AND PLAN TO KEEP FORECAST DRY FOR NOW. COOL/BELOW NORMAL TEMPS SUNDAY...WARMING TO MORE NORMAL LEVELS MONDAY. EXTENDED PROGGS INDICATING READING BACK ABOVE NORMAL BY MID WEEK. && .AVIATION...COLD FRONT CURRENTLY MOVING INTO CENTRAL AL SHOULD PROGRESS INTO NORTHWEST GA BEFORE MIDNIGHT. RAIN WITH SCATTERED THUNDERSTORMS WILL CONTINUE ALONG AND AHEAD OF THE FRONT. A FEW THUNDERSTORMS MAY BE SEVERE WITH ISOLATED TORNADOES POSSIBLE ACROSS NORTH AND CENTRAL GA. EXPECT IFR CEILINGS AND VISIBILITY IN RAIN WITH GUSTY WINDS NEAR STORMS. CONDITIONS IMPROVING TO MVFR CEILINGS AND VISIBILITY 5SM OR GREATER AFTER 06Z ACROSS NORTH GA. IMPROVING CONDITIONS AFTER SUNRISE FOR CENTRAL GA. WINDS INCREASING TO WEST OR NORTHWEST 15 TO 20 MPH AFTER FRONTAL PASSAGE. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 45 61 39 65 36 / 100 0 10 10 10 ATLANTA 43 60 40 62 34 / 100 5 10 10 10 BLAIRSVILLE 37 57 32 59 29 / 90 5 10 10 10 CARTERSVILLE 39 64 33 63 31 / 90 0 10 10 10 COLUMBUS 50 68 41 68 39 / 100 5 10 10 20 GAINESVILLE 42 57 36 63 33 / 100 5 10 10 10 MACON 49 65 39 68 38 / 90 5 10 10 20 ROME 44 62 37 64 32 / 90 0 10 10 10 PEACHTREE CITY 42 61 33 64 32 / 100 5 10 10 10 VIDALIA 54 66 41 65 42 / 80 20 10 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 49/41
Hazardous weather outlook, Mar 1, 1:45 PM EST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 145 PM EST THU MAR 1 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 145 PM EST THU MAR 1 2007 ...HIGH RISK OF SEVERE THUNDERSTORMS WITH TORNADOES POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS WITH TORNADOES POSSIBLE THIS AFTERNOON AND EVENING ACROSS ALL OF NORTH AND CENTRAL GEORGIA. .SYNOPSIS... AN INTENSE SPRINGLIKE STORM SYSTEM...MARKED BY A DEEP UPPER AND SURFACE LOW...WILL MOVE RAPIDLY FROM THE MIDWEST TOWARD THE OHIO VALLEY BY EVENING. THE TRAILING COLD FRONT WILL MOVE INTO WEST GEORGIA EARLY THIS EVENING AND THROUGH THE REMAINDER OF THE STATE OVERNIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE TORNADIC THUNDERSTORMS WITH MUCH OF THE STATE COVERED BY A HIGH PROBABILITY OF SEVERE THUNDERSTORMS. IN ADDITION TO THE THREAT OF TORNADOES...DAMAGING WINDS OF 80 MPH OR GREATER AND LARGE HAIL OF 2.0 INCHES OR LARGER IS ALSO A POSSIBILITY. THE MOST LIKELY TIME WILL BE BETWEEN 3 PM AND 9 PM EST WITH THE THREAT MOVING FROM THE SOUTHWEST IN THE COLUMBUS AREA NORTHEASTWARD TOWARD ATLANTA AFTER 5 PM. .DISCUSSION... AN INTENSE AND NEGATIVELY TILTED UPPER LOW WILL MOVE RAPIDLY FROM THE MIDWEST TOWARD THE OHIO VALLEY TODAY. A DEEP SURFACE LOW WILL ACCOMPANY THE UPPER LOW WITH A TRAILING COLD THIS MORNING. THIS FRONT WILL MOVE EAST THROUGH GEORGIA BY FRIDAY MORNING. SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT ARE INCREASING RAPIDLY IN ASSOCIATION WITH WARM ADVECTION IN ADVANCE OF THE SYSTEM. AS THE DAY PROGRESSES...A STRONG LOW-LEVEL JET IS EXPECTED TO DEVELOP OVER THE AREA WITH INCREASING DIFFLUENCE ALOFT. HELICITY VALUES WILL INCREASE TO 400 TO 500 BY AFTERNOON AS THE FRONT AND VERY FAVORABLE DEEP LAYER SHEAR MOVES INTO THE AREA. INSTABILITY INDICES ALSO INCREASE THIS AFTERNOON WITH CAPES EXPECTED NEAR 1000 AND LIFTED INDICES AROUND MINUS 1 TO MINUS 2. COMBINE ALL THIS WITH AFTERNOON TEMPERATURES IN THE 60S TO NEAR 70 AND DEWPOINTS IN THE 50S... SIGNIFICANT SEVERE THUNDERSTORMS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS...SHOULD CONSIDER ACTIVATION THIS AFTERNOON INTO THE EVENING HOURS.
In the hours before
Local storm report, Mar 1, 4:51 PM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 PM EST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 4 SE LUMPKIN 32.01N 84.75W
03/01/2007 STEWART GA EMERGENCY MNGR
SEVERAL TREES DOWN ALONG TROTMAN ROAD.
0400 PM TSTM WND DMG RICHLAND 32.08N 84.68W
03/01/2007 STEWART GA EMERGENCY MNGR
NUMEROUS REPORTS OF TREES AND POWER LINES DOWN IN AND
AROUND RICHLAND.
0407 PM TSTM WND DMG 4 WNW PRESTON 32.08N 84.60W
03/01/2007 WEBSTER GA COUNTY OFFICIAL
NUMEROUS REPORTS OF TREES DOWN ALONG AND NEAR US HIGHWAY
280.
&&
MGSpecial weather statement, Mar 1, 5:18 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 518 PM EST THU MAR 1 2007 GAZ090-102-012245- 518 PM EST THU MAR 1 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN STEWART AND CHATTAHOOCHEE COUNTIES UNTIL 545 PM EST... AT 516 PM EST(416 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM FORT BENNING SOUTH TO 21 MILES SOUTHWEST OF LOUVALE...MOVING NORTHEAST AT 40 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE ACROSS STEWART AND CHATTAHOOCHEE COUNTIES THROUGH 545 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FORT BENNING SOUTH... JAMESTOWN...CUSSETA...RENFROE...MANTA...LOUVALE AND BROOKLYN. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Mar 1, 5:23 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 PM EST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 6 W BUENA VISTA 32.32N 84.62W
03/01/2007 MARION GA COUNTY OFFICIAL
ONE TREE BLOWN DOWN ALONG HIGHWAY 26 NEAR THE
CHATTAHOOCHEE COUNTY BORDER.
0445 PM TSTM WND DMG 5 E CUSSETA 32.30N 84.69W
03/01/2007 CHATTAHOOCHEE GA COUNTY OFFICIAL
A COUPLE OF TREES BLOWN ON HIGHWAY 26.
&&
MGLocal storm report, Mar 1, 5:48 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 PM EST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 6 ESE ROBERTA 32.69N 83.92W
03/01/2007 CRAWFORD GA EMERGENCY MNGR
NUMBEROUS TREES BLOWN DOWN ALONG AND NEAR HIGHWAY 42
AROUND 3 MILES FROM THE CRAWFORD AND PEACH COUNTY LINE.
&&
MGLocal storm report, Mar 1, 6:03 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
603 PM EST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG POTTERVILLE 32.51N 84.12W
03/01/2007 TAYLOR GA COUNTY OFFICIAL
POSSIBLE TORNADO DAMAGED UNKN NUMBER OF HOMES AND
BUILDINGS AND DOWNED NUMEROUS TREES AND POWER LINES ON
BEAR ROAD. ROLLED A MOBILE HOME. ONE PERSON TRAPPED.
&&
MGLocal storm report, Mar 1, 6:18 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
618 PM EST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG RUPERT 32.44N 84.28W
03/01/2007 TAYLOR GA COUNTY OFFICIAL
NUMEROUS TREES BLOWN DOWN NEAR HIGHWAYS 19 AND 90.
0525 PM TSTM WND DMG 3 NE RUPERT 32.47N 84.24W
03/01/2007 TAYLOR GA COUNTY OFFICIAL
POSSIBLE TORNADO. HOME DAMAGED ON CROSSROAD SCHOOL ROAD
WITH ONE PERSON TRAPPED.
&&
MGThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Peachtre/Fal Fld, GA (KFFC), 12:00Z
11.5 hours before the tornado, 105 km from the path. March 1, 2007.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -92557 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 376 m²/s²
- 0-3 km storm-relative helicity
- 457 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
- 0-3 km lapse rate
- 4.2 K/km
Peachtre/Fal Fld, GA (KFFC), 00:00Z
0.5 hours after it, 105 km from the path. March 2, 2007.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -109 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.5 K/km
The surface observations
Macon/Lewis Wilson (MCN), 29 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 21:46 UTC | 64.4 | 62.6 | 160° 4 kt | 1005.1 | -RA BR | |
| 21:53 UTC | 64 | 62 | 4 kt | 1004.4 | +RA BR | |
| 22:17 UTC | 64.4 | 62.6 | 120° 8 kt | 1003.4 | RA BR | |
| 22:25 UTC | 64.4 | 62.6 | 130° 8 kt | 1003 | -RA BR | |
| 22:53 UTC | 66 | 64 | 160° 14 kt | 20 | 1002 | RA BR |
| 23:17 UTC | 68 | 64.4 | 170° 15 kt | 26 | 1001.7 | -RA BR |
| 23:20 UTC | 68 | 64.4 | 180° 17 kt | 26 | 1002 | -RA BR |
| 23:41 UTC | 68 | 64.4 | 190° 16 kt | 23 | 1002 | |
| 23:53 UTC | 69 | 65 | 190° 17 kt | 24 | 1002.4 | |
| 00:53 UTC | 69 | 65 | 170° 12 kt | 24 | 1001 | -RA |
| 01:03 UTC | 69.8 | 64.4 | 180° 12 kt | 20 | 1001.4 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Robins AFB radar (KJGX), 31 km away, was scanning. The volume nearest the touchdown began at 23:31 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 21:45 UTC | TSTM WND DMG | 6 Ese Roberta | Crawford, GA | NUMBEROUS TREES BLOWN DOWN ALONG AND NEAR HIGHWAY 42 AROUND 3 MILES FROM THE CRAWFORD AND PEACH COUNTY LINE. |
| 22:47 UTC | TORNADO | 3 Sse Haddock | Jones, GA | AREAL SURVEY ON MARCH 8 DETERMINED A BRIEF TORNADO OCCURRED IN A WOODED AREA JUST NORTH OF STATE HIGHWAY 49...DOWNING APPROXIMATELY 2 DOZEN TREES. NO STRUCTURES WERE DAMAGED. PATH LENGTH 100 YARDS. PATH WIDTH 50 YARDS. T |
| 22:50 UTC | TSTM WND DMG | 4 Nw Macon | Bibb, GA | POSSIBLE TORNADO HAS KNOCKED OVER TRAFFIC LIGHTS...POWER POLES AND BUSINESS SIGNS. A GAS STATION WAS DAMAGED NEAR ZEBULON ROAD NEAR INTERSTATE 475. |
| 23:07 UTC | TSTM WND DMG | 4 Nw Lizella | Bibb, GA | HOUSE DAMAGED ON LOWER THOMASTON ROAD. |
| 23:33 UTC | TSTM WND DMG | 6 S Gray | Jones, GA | POSSIBLE TORNADO. NUMBEROUS TREES AND POWER LINES DOWN ALONG HIGHWAY 49. |
| 00:10 UTC | TSTM WND DMG | 5 W Milledgeville | Baldwin, GA | TREES AND POWER LINES DOWNED. |
| 00:37 UTC | TSTM WND DMG | Yatesville | Upson, GA | NUMEROUS TRESS BLOWN DOWN OR DAMAGED. |
| 00:55 UTC | TSTM WND DMG | Forsyth | Monroe, GA | NUMEROUS TREES AND POWER LINES DOWN. APPROXIMATELY 100 HOMES WITHOUT POWER. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2007 tornado in GeorgiaEvery tornado in Georgia since 1950Warnings in force in Georgia nowThe forecast where you are
The other tornadoes of March 1, 2007
42 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| March 1 | 1:30 AM CST | EF0 | Monroe, MO | 2.1 | 50 | |||
| March 1 | 1:40 AM CST | EF1 | Monroe, MO | 3.4 | 60 | |||
| March 1 | 1:43 AM CST | EF1 | Monroe, MO | 8.6 | 100 | |||
| March 1 | 4:28 AM CST | EF0 | Carroll, AR | 2.0 | 50 | $10,000 | ||
| March 1 | 6:24 AM CST | EF3 | Ozark, MO | 15.0 | 200 | 1 | $760,000 | |
| March 1 | 9:50 AM CST | EF0 | Catahoula Parish, LA | 0.5 | 50 | |||
| March 1 | 10:45 AM CST | EF0 | Union, IL | 1.8 | 150 | $100,000 | ||
| March 1 | 11:20 AM CST | EF0 | Santa Rosa, FL | 0.5 | 30 | $8,000 | ||
| March 1 | 11:58 AM CST | EF1 | Yazoo, MS | 6.5 | 100 | $90,000 | ||
| March 1 | 12:05 PM CST | EF0 | Butler, AL | 3.1 | 30 | $20,000 | ||
| March 1 | 12:27 PM CST | EF4 | Millers Ferry tornado, AL | 6.1 | 500 | 1 | 2 | $2.0 million |
| March 1 | 12:31 PM CST | EF1 | Dallas, AL | 12.2 | 500 | $250,000 | ||
| March 1 | 12:47 PM CST | EF0 | Macon, IL | 1.0 | 30 | 1 | $37,000 | |
| March 1 | 1:08 PM CST | EF4 | Enterprise tornado, AL | 10.3 | 500 | 9 | 50 | $250 million |
| March 1 | 1:48 PM CST | EF1 | Dale, AL | 7.1 | 150 | 4 | $2.5 million | |
| March 1 | 1:52 PM CST | EF1 | Henry, AL to GA | 30.8 | 150 | 2 | $11 million | |
| March 1 | 2:20 PM CST | EF1 | Todd, KY | 0.2 | 30 | $35,000 | ||
| March 1 | 2:48 PM CST | EF2 | Lowndes, AL | 24.6 | 600 | 6 | $700,000 | |
| March 1 | 2:59 PM CST | EF1 | Fayette, AL | 11.2 | 150 | $50,000 | ||
| March 1 | 3:00 PM CST | EF1 | Tuscaloosa, AL | 3.7 | 100 | $50,000 | ||
| March 1 | 4:11 PM EST | EF1 | Stewart, GA | 1.5 | 250 | $400,000 | ||
| March 1 | 3:12 PM CST | EF1 | Barbour, AL | 2.4 | 75 | |||
| March 1 | 3:45 PM CST | EF2 | Winston, AL | 9.6 | 100 | $50,000 | ||
| March 1 | 4:06 PM CST | EF1 | Jefferson, AL | 0.9 | 400 | $100,000 | ||
| March 1 | 5:29 PM EST | EF2 | Taylor, GA | 7.7 | 448 | 1 | 4 | $500,000 |
| March 1 | 5:34 PM EST | EF3 | Crawford, GA | 9.7 | 448 | 9 | $525,000 | |
| March 1 | 5:49 PM EST | EF1 | Crawford, GA | 11.9 | 100 | $100,000 | ||
| March 1 | 5:51 PM EST | EF0 | Bibb, GA | 2.5 | 100 | $100,000 | ||
| March 1 | 5:27 PM CST | EF2 | Muscogee, AL to GA | 11.7 | 300 | 1 | $28 million | |
| March 1 | 6:44 PM EST | EF0 | Jones, GA | 0.0 | 50 | $5,000 | ||
| March 1 | 5:56 PM CST | EF1 | Shelby, AL | 0.7 | 100 | $30,000 | ||
| March 1 | 7:00 PM EST | EF1 | Talbot, GA | 4.1 | 100 | $50,000 | ||
| March 1 | 8:08 PM EST | EF2 | Warren, GA | 11.7 | 448 | 3 | $700,000 | |
| March 1 | 9:00 PM EST | EF3 | Webster, GA | 40.1 | 1,790 | 2 | 11 | $111 million |
| March 1 | 9:36 PM EST | EF3 | Macon, GA | 3.1 | 1,790 | $2,000 | ||
| March 1 | 10:30 PM EST | EF0 | Bleckley, GA | 1.4 | 448 | $250,000 | ||
| March 1 | 10:40 PM EST | EF2 | Wilkinson, GA | 13.3 | 895 | $30,000 | ||
| March 1 | 10:52 PM EST | EF1 | Marion, GA | 2.5 | 100 | $25,000 | ||
| March 1 | 11:44 PM EST | EF2 | Baker, GA | 30.5 | 200 | 6 | 3 | $4.0 million |
| March 1 | 12:20 AM EST | EF2 | Worth, GA | 4.5 | 150 | 2 | $275,000 | |
| March 1 | 12:30 AM EST | EF2 | Worth, GA | 2.9 | 200 | $500,000 | ||
| March 1 | 12:42 AM EST | EF1 | Tift, GA | 7.9 | 150 | $1.4 million |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.